Opuscula Math. 31, no. 3 (2011), 425-431
http://dx.doi.org/10.7494/OpMath.2011.31.3.425

 
Opuscula Mathematica

A note on invariant measures

Piotr Niemiec

Abstract. The aim of the paper is to show that if \(\mathcal{F}\) is a family of continuous transformations of a nonempty compact Hausdorff space \(\Omega\), then there is no \(\mathcal{F}\)-invariant probabilistic Borel measures on \(\Omega\) iff there are \(\varphi_1,\ldots,\varphi_p \in \mathcal{F}\) (for some \(p \geq 2\)) and a continuous function \(u:\, \Omega^p \to \mathbb{R}\) such that \(\sum_{\sigma \in S_p} u(x_{\sigma(1)},\ldots ,x_{\sigma(p)}) = 0\) and \(\liminf_{n\to\infty} \frac1n \sum_{k=0}^{n-1} (u \circ \Phi^k)(x_1,\ldots,x_p) \geq 1\) for each \(x_1,\ldots,x_p \in \Omega\), where \(\Phi:\, \Omega^p \ni (x_1,\ldots,x_p) \mapsto (\varphi_1(x_1),\ldots,\varphi_p(x_p)) \in \Omega^p\) and \(\Phi^k\) is the \(k\)-th iterate of \(\Phi\). A modified version of this result in case the family \(\mathcal{F}\) generates an equicontinuous semigroup is proved.

Keywords: invariant measures, equicontinuous semigroups, compact spaces.

Mathematics Subject Classification: 28C10, 54H15.

Full text (pdf)

  • Piotr Niemiec
  • Jagiellonian University ,Institute of Mathematics, ul. Łojasiewicza 6, 30-348 Kraków, Poland
  • Received: 2010-07-30.
  • Revised: 2010-10-29.
  • Accepted: 2010-11-11.
Opuscula Mathematica - cover

Cite this article as:
Piotr Niemiec, A note on invariant measures, Opuscula Math. 31, no. 3 (2011), 425-431, http://dx.doi.org/10.7494/OpMath.2011.31.3.425

Download this article's citation as:
a .bib file (BibTeX),
a .ris file (RefMan),
a .enw file (EndNote)
or export to RefWorks.

In accordance with EU legislation we advise you this website uses cookies to allow us to see how the site is used. All data is anonymized.
All recent versions of popular browsers give users a level of control over cookies. Users can set their browsers to accept or reject all, or certain, cookies.